Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 82, NWS St. Louis, MO

April 19, 2000Cole County, Moniteau County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 19, 2000, 4:04 PM CDT for Cole County, Moniteau County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2000, 4:04 PM CDT (21:04 UTC)
Expired
Apr 19, 2000, 4:50 PM CDT
In force
46 min
Issued by
NWS St. Louis, MO
Area
Whole counties

Counties Cole County, MO, Moniteau County, MO

The radar

The St Louis radar (KLSX), 153 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
431 J/kg
Mixed-layer CIN
-623 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
450 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WUUS53 KLSX 192104
SVRSTL
MOC051-135-192150-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
404 PM CDT WED APR 19 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLE COUNTY IN CENTRAL MISSOURI
  SOUTHERN MONITEAU COUNTY IN CENTRAL MISSOURI

* UNTIL 450 PM CDT

* AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF CALIFORNIA
  MOVING NORTHEAST 50 MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  HIGH POINT
  RUSSELLVILLE
  BRAZITO
  JEFFERSON CITY

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR YOUR HOME OR BUSINESS.
HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

JPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:00 AM CDT, 13 hours 4 minutes earlier.

Area forecast discussion, Apr 19, 3:00 AM CDT, 13 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 AM CDT WED APR 19 2000

MAIN FORECAST CONCERN DEALS WITH THUNDERSTORM THREAT THROUGH THURSDAY.
00Z RUNS OF THE ETA AND NGM SEEM TO BE VERIFYING WELL AT 06Z.  PER
NCEP DISCUSSIONS...AVN SEEMS TO BE HAVING SIGNIFICANT PROBLEMS...SO
WILL FOLLOW OTHER TWO MODELS FOR THIS PACKAGE.

FIRST CONCERN DEALS WITH AMOUNT OF CLOUD COVER FOR TODAY.  00Z 850MB
UPR ANALYSIS SHOWED MID TEEN DEWPOINTS BEING ADVECTED NWD AHEAD OF
SYSTEM EJECTING OUT OF THE ROCKIES. SATELLITE TRENDS SHOWING SOME
PATCHY BKN CU DEVELOPING OVER MO ATTM...BUT NO MID OR HIGH CLOUDS.
THINK SOME AREAS WILL HAVE BKN/OVC CU INITIALLY...BUT GO SCT AS
INSTABILITY AND MIXING TAKE OVER.  WITH APRIL SUNSHINE...BREEZY SLY
WINDS AND +13 TO +16C 850 MB TEMPS...WILL GO A CAT ABOVE GUIDANCE
FOR HIGHS TODAY.

MORE SIGNIFICANT CONCERN IS THUNDERSTORM THREAT PER SPC SWODY1. 06Z
SFC ANALYSIS PLACED SFC LOW OVER SRN NEB WITH A DRY LINE EXTENDING
SWD INTO THE TX PANHANDLE AND A WARM FNT EWD THRU NRN MO INTO W
CNTRL IL. AREA OF TSRA IS STAYING JUST NORTH LSX CWFA ATTM WHERE LOW
LEVEL JET IS INTERSECTING WARM FRONT.  BOTH ETA AND NGM IS SHOWING
SOME MODEST SFC MOISTURE CONVERGENCE AND MID LEVEL UVV THROUGHOUT
THE CWFA TODAY...SO WILL USE CHC POP.  BETTER CHANCE WILL OCCUR AS
DRY LINE MOVES INTO WRN MO BY THIS EVENING AND MOVES THRU THE STATE
TONIGHT.  MOISTURE CONVERGENCE ALONG FRONT...700-500 UVV AND DOUBLE
JET STRUCTURE WILL SUPPORT LIKELY POPS TONIGHT IN MOST AREAS.
SBCAPES IN EXCESS OF 2500 J/KG AND 0-6KM SHEAR IN EXCESS OF 50 KTS
SHOULD SUPPORT SCT SVR TSRA LATE THIS AFTERNOON/EVENING OVER WRN
CWFA.  STORMS WILL LIKELY CONSOLIDATE INTO A LINE BY LATE EVENING...
BUT STEEP LAPSE RATES AND STRONG SHEAR SHOULD CONTINUE SVR THREAT
INTO ERN MO OVERNIGHT. WILL MENTION THREAT ACCORDINGLY IN ZONES.

SFC LOW AND FNT WILL REACH THE MS RIVER BY LATE MORNING TOMORROW...
SO BEST CHANCES OF SHRA/TSRA WILL BE IN IL.  EXPECT EXTENSIVE AREA
OF WRAP AROUND CLOUDS OVER NERN MO AND W CNTRL IL BEHIND LOW THU
AFTN.  850-700MB FRONTOGENTICAL FORCING AND PLACEMENT OF UPR LOW
WOULD SUPPORT CONTINUED CHC SHRA IN THIS AREA.

WILL CONTINUE TO LEAN TOWARD FWC TEMP GUIDANCE THRU PERIOD BASED ON
PREFERRING ETA/NGM SFC FEATURES BETTER THAN AVN.

.STL...NONE

BRITT

In the hours before

Special weather statement, Apr 19, 11:40 AM CDT, 4 hours 24 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 AM CDT WED APR 19 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ALONG AND WEST OF A LINE FROM WHITE HALL ILLINOIS TO
ST LOUIS MISSOURI TO WEST PLAINS MISSOURI.  THERE IS A SLIGHT RISK TO
THE EAST OF THIS LINE.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT OVER
WESTERN MISSOURI LATE THIS AFTERNOON AND MOVE EAST.  THESE STORMS ARE
EXPECTED TO SPREAD INTO CENTRAL AND NORTHEAST MISSOURI TOWARD EARLY
EVENING...AND THEN INTO EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS
LATER IN THE EVENING AND OVERNIGHT.  THE PRIMARY THREAT WITH THESE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...THOUGH ISOLATED
TORNADOES ARE POSSIBLE.

THUNDERSTORM MOVEMENT WILL BE TO THE NORTHEAST AT 40 TO 50 MPH.

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BEGINNING LATE THIS
AFTERNOON OVER CENTRAL AND NORTHEAST MISSOURI AND OVER EAST CENTRAL
MISSOURI AND SOUTHWEST ILLINOIS TONIGHT.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF CENTRAL
AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

TES/JPK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:23 PM CDTSevere Thunderstorm WarningLSXBoone32 min
Apr 19, 4:29 PM CDTSevere Thunderstorm WarningLSXCallaway31 min
Apr 19, 6:15 PM CDTSevere Thunderstorm WarningLSXSaint Charles30 min
Apr 19, 6:19 PM CDTSevere Thunderstorm WarningLSXSaint Louis46 min
Apr 19, 6:37 PM CDTTornado WarningLSXSaint Charles, Saint Louis33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.